Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 253, NWS Atlanta, GA

December 19, 2009Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 19, 2009, 4:43 PM EST for Floyd County, Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2009, 4:43 PM EST (21:43 UTC)
Expired
Dec 20, 2009, 12:11 AM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.14 ft at Dec 19, 2009, 8:00 PM EST.

actionminormoderate20253012/1912/2012/21
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 192143
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EST SAT DEC 19 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COOSA RIVER NEAR ROME 6SW AFFECTING FLOYD COUNTY

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

  OCONEE RIVER NEAR DUBLIN AFFECTING JOHNSON...LAURENS...WASHINGTON 
  AND WILKINSON COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC115-201143-
/O.NEW.KFFC.FL.W.0253.091219T2143Z-000000T0000Z/
/RMBG1.1.ER.091219T2125Z.091219T2130Z.000000T0000Z.NO/
443 PM EST SAT DEC 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COOSA RIVER NEAR ROME 6SW
* UNTIL FURTHER NOTICE.
* AT 4PM SATURDAY THE STAGE WAS 24.0 FEET...AND RISING. 
* FLOOD STAGE IS 24.0 FEET. 
* THE RIVER WILL REMAIN IN MINOR FLOOD FOR THE NEXT FEW DAYS.
  

$$

GAC167-303-319-201142-
/O.NEW.KFFC.FL.W.0254.091219T2143Z-000000T0000Z/
/OCNG1.1.ER.091219T2130Z.091219T2130Z.000000T0000Z.NO/
443 PM EST SAT DEC 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR OCONEE
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 4PM SATURDAY THE STAGE WAS 17.0 FEET...AND 
  RISING. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.

$$

GAC167-175-303-319-201142-
/O.NEW.KFFC.FL.W.0255.091222T1700Z-000000T0000Z/
/DBNG1.1.ER.091222T1700Z.091224T0600Z.000000T0000Z.NO/
443 PM EST SAT DEC 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR DUBLIN
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 3PM SATURDAY THE STAGE WAS 18.2 FEET...AND STEADY. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 22.7 FEET BY EARLY THURSDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 23.0 FEET...MINOR FLOODING CONTINUES OF WOODLAND AREAS. FLOODING
  WILL INCREASE OF SOME DIRT RIVER ACCESS ROADS. THE WATER LEVEL WILL
  BE AT LEAST ONE FOOT DEEP IN SOME SECTIONS OF THE ROADS.
  

$$
2 follow-up statements
000 
WGUS82 KFFC 200212
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EST SAT DEC 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LINE CREEK NEAR SENOIA AFFECTING COWETA...FAYETTE AND SPALDING 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC313-201612-
/O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.091219T0437Z.091220T0145Z.000000T0000Z.UU/
912 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 8PM SATURDAY THE STAGE WAS 17.1 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES AND FIELDS 
  UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE.

$$

GAC115-201611-
/O.CON.KFFC.FL.W.0253.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.091219T2125Z.091220T0145Z.000000T0000Z.NO/
912 PM EST SAT DEC 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM
* UNTIL FURTHER NOTICE. 
* AT 8PM SATURDAY THE STAGE WAS 24.1 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND IS FORECAST. 
* FLOOD STAGE IS 24.0 FEET. 

$$

GAC077-113-255-200242-
/O.CAN.KFFC.FL.W.0249.000000T0000Z-091220T0212Z/
/LING1.1.ER.091219T1515Z.091219T2045Z.091220T0130Z.NO/
912 PM EST SAT DEC 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LINE CREEK NEAR SENOIA
* UNTIL WEDNESDAY DECEMBER 31. 
* AT 8PM SATURDAY THE STAGE WAS 10.0 FEET...AND RISING.
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  WHICH PRIMARILY AFFECTS AGRICULTURAL AND WOODED AREAS. A SMALL DIRT
  UTILITY ACCESS ROAD NEAR THE GEORGIA HIGHWAY 85 BRIDGE GOES 
  UNDERWATER.

$$
000 
WGUS82 KFFC 200511
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 AM EST SUN DEC 20 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY

&&

GAC115-200541-
/O.CAN.KFFC.FL.W.0253.000000T0000Z-091220T0511Z/
/RMBG1.1.ER.091219T2125Z.091220T0145Z.091220T0400Z.NO/
1211 AM EST SUN DEC 20 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM
* AT 12AM SUNDAY THE STAGE WAS 23.9 FEET...AND FALLING.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST TO CONTINUE FALLING...REMAINING BELOW FLOOD STAGE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 24.4 FEET ON OCT 13 2009.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 19, 2:36 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Dec 19, 2:36 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST SAT DEC 19 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
THE STRONG WINTER STORM OFF THE VIRGINIA CAPES WILL CONTINUE MOVING
NORTHEAST THROUGH THE NEXT 48 HOURS. SIGNIFICANT WRAP AROUND MOISTURE
FROM THE STORM EXTENDS BACK TO THE MIDDLE MS RIVER VALLEY AND INTO
GA. CURRENT RADAR ONLY SHOWS LIGHT RAIN OR SNOW SHOWERS IN TN AND
NORTH GA THIS AFTERNOON...MOVING ESE AT 30 KTS. WILL MAINTAIN LOW
POPS OVER EXTREME NORTH GA TONIGHT AND EARLY SUNDAY WITH LITTLE IF
ANY SNOW ACCUMULATION. MET MOS MIN TEMPS GENERALLY USED SINCE IT
BEST DEPICTED THE UNIFORM CAA EXPECTED TONIGHT WITH A NORTHWEST
FLOW.

THE UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE U.S. WILL
SWEEP THROUGH THE REMAINDER OF THE NATION BY SUNDAY WITH A
DOMINATE NORTHWEST FLOW...SURFACE TO ALOFT...BRINGING CAA AND
HIGH PRESSURE OVER GA THROUGH MONDAY NIGHT. FAIR AND DRY WEATHER
WILL BE THE RULE FOR A CHANGE WITH COLD NIGHTS. A MET/MAV MOS
BLEND WAS USED FOR MAX AND MIN TEMPS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

THE NEAR ZONAL FLOW ALOFT ON TUESDAY WITH THE SURFACE HIGH
REMAINING SETTLED OVER GA...WILL TRANSITION TO WEAK RIDGING ALOFT
AHEAD OF THE NEXT STRONG SYSTEM THAT WILL IMPACT THE EASTERN TWO-
THIRDS OF THE COUNTRY THROUGH THE WEEK. COOL HIGH PRESSURE COMING
OUT OF CANADA AND SLIDING DOWN THE UPPER CONFLUENCE ZONE WILL
MERGE WITH THE AFOREMENTIONED GULF HIGH. CLASSICAL CAD SETUP
INDICATED EARLIER ON THE ECMWF THAN THE GFS...BUT STILL DECENT
AGREEMENT IN THE COOL NORTHEASTERLY FLOW. ECMWF...HOWEVER...IS
SLOWER WITH THE SYSTEM STRENGTHENING OFF THE ROCKIES ON WEDNESDAY.
POPS MAY ARRIVE WEDNESDAY AFTERNOON...LEFT IT AT CHANCE WEST AT
BEST FOR NOW DUE TO THE INCREASED UNCERTAINTY WITH THE SLOWER
ECMWF. BY THURSDAY 12Z THE GFS HAS THE LOW OVER NORTHERN
MISSISSIPPI...AND THE UPPER LOW OVER CENTRAL ARKANSAS. ECMWF IS IN
NORTHEAST OKLAHOMA WITH THE SURFACE LOW AND SOUTHWEST OKLAHOMA
WITH THE UPPER LOW. THESE DIFFERENCES COULD HAVE A BIG IMPACT ON
TEMPERATURES...WITH THE GFS ON THE COOLER SIDE. NOTE THAT
YESTERDAYS 00Z RUN OF THE GFS WAS FURTHER NORTH WITH THE
SYSTEM...AND TODAYS 00Z RUN RETURNS TO A SIMILAR SOLUTION AS WAS
SUGGESTED TWO DAYS AGO BY THE GFS. GFS ENSEMBLE STANDARD
DEVIATIONS REMAIN VERY HIGH. HAVE TRIED TO MUTE THE TEMPERATURE
DIFFERENCES BETWEEN THE RUNS DUE TO THESE FLIP- FLOPS. CONFIDENCE
VERY LOW IN DETAILS...BUT IT DOES SEEM LIKE WERE IN FOR ANOTHER
GOOD RAIN EVENT. THE GFS SOLUTION WOULD INDICATE A RAIN/SNOW MIX
OVER NORTH GEORGIA CHRISTMAS MORNING (ECMWF HAS THE PRECIP SHIELD
FURTHER NORTH). UNTIL THERE IS BETTER AGREEMENT IN THE
MODELS...SEE NO REASON TO ALTER THE EXTENDED FORECAST MUCH FROM
WHAT WAS ALREADY OUT...THOUGH THE AMOUNT OF MOISTURE MOVING ACROSS
THE AREA HAS WARRANTED LIKELY POPS IN SOME AREAS. STILL NOT SURE
ABOUT ANY THUNDER POTENTIAL...IF IT HAPPENS IT LOOKS LIKE THURSDAY
AFTERNOON AND EVENING WOULD BE THE BEST TIME FRAME...BUT HAVE
STILL NOT INCLUDED ANY AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          31  46  30  53  33 /   0   0   0   0   0
ATLANTA         31  46  31  54  37 /   0   0   0   0   0
BLAIRSVILLE     27  37  26  47  28 /  20   0   0   0   0
CARTERSVILLE    31  45  25  52  28 /   0   0   0   0   0
COLUMBUS        33  52  30  59  34 /   0   0   0   0   0
GAINESVILLE     30  42  30  51  36 /   0   0   0   0   0
MACON           31  52  28  59  31 /   0   0   0   0   0
ROME            30  46  28  55  30 /  20   0   0   0   0
PEACHTREE CITY  30  48  26  55  29 /   0   0   0   0   0
VIDALIA         33  53  26  58  30 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

16
Hazardous weather outlook, Dec 19, 6:17 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 AM EST SAT DEC 19 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
617 AM EST SAT DEC 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH
TONIGHT. THIS WILL BRING DRIER AND MORE STABLE AIR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 7:27 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 18, 8:40 PM ESTRiver Flood WarningFFCCarroll, Coweta, Heard28 hr
Dec 19, 12:37 AM ESTRiver Flood WarningFFCWhitfield52 hr
Dec 19, 12:56 AM ESTRiver Flood WarningFFCGwinnett12 hr
Dec 19, 4:20 AM ESTRiver Flood WarningFFCDooly9 hr
Dec 19, 5:02 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Dec 19, 8:50 AM ESTRiver Flood WarningFFCCobb, Douglas32 hr
Dec 19, 11:13 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding10 hr
Dec 19, 11:34 AM ESTRiver Flood WarningFFCTaliaferro, Wilkes10 hr
Dec 19, 11:34 AM ESTRiver Flood WarningFFCWashington, Wilkinson27 hr
Dec 19, 1:43 PM ESTRiver Flood WarningFFCMurray, Whitfield8 hr
Dec 19, 4:43 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Dec 19, 4:43 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.